What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 9, 5:54 PM CST, 18 minutes earlier.
Area forecast discussion, Jun 9, 5:54 PM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
654 PM CDT Sat Jun 9 2018
.UPDATE...
Evening Update and 00Z Aviation.
&&
.SHORT TERM...
Increased rain chances early this evening along axis from just west
of Selma, to east of Tuscaloosa, to the western BHM metro, to
Oneonta. A rather substantial outflow boundary has set up in the
vicinity of this axis. It also is collocated near the wet/dry
interface. Therefore, thunderstorms may develop along this axis
for a few hours before slowly diminishing. Due to the numerous
boundaries and instability this afternoon, left mention of some
activity until 1 am. A strong wind gust is possible with this
activity.
Otherwise, changes based on where rain fell. There will most
likely be some patchy fog overnight, but visibilities will remain
greater than 3 miles in most spots.
75
Previous short-term discussion:Through Tonight.
Afternoon convection has been confined to areas mainly south of
I-20, with more organized storms along and south of I-85 where
deeper moisture is present. Highest base velocity winds off radars
have been in the 20-30 mph range, but likely some wind gusts to 40
mph in a few places. Activity will diminish through the early
evening hours with loss of daytime heating, with rain free
conditions for most areas by 9 or 10 pm.
58/rose
.LONG TERM...
Sunday through Friday.
Central Alabama will remain in a typical weak flow summertime
pattern for much of the forecast period, within an overall
weakness in the subtropical ridge, and well south of any
meaningful influence from a blocky/amplified northern stream
pattern. This will result in daily chances of mainly diurnally
driven scattered convection. The upper low will continue to drift
over the eastern Gulf and Florida, generally opening up into more
of a trough axis. Meanwhile weak shortwaves/possible MCVs will
drift southward towards the Lower Mississippi Valley around the
upper-level ridge over the Southern Plains/northern Mexico,
merging into the eastern Gulf trough. Low-level ridging extending
westward from the Bermuda high over the northern Gulf will result
in a westerly component to the low-level flow over Central
Alabama, preventing significant Gulf moisture return. This will
result in warm temperatures and small lowering of dew points via
afternoon mixing, keeping heat index values below advisory
criteria. MLCAPE values of around 1500 J/kg and pockets of high
DCAPE will allow for some strong storms with gusty winds
practically each day, but lack of stronger instability, weak mid-
level lapse rates, and weak flow do not appear supportive of any
appreciable severe storm/high microburst potential.
1000-500mb and 850-700mb mean RH values and PWATs combined with
weak flow do not appear supportive of more than 40% PoP coverage
at this time for Sunday/Monday. Locally higher coverage will be
possible near outflow boundaries from previous day's convection
and any MCVs/weak waves but predictability of any of these
features is low. Tuesday and especially Wednesday currently look
like the days with the highest PoPs/convective coverage with a
little bit more moisture aloft, and the ECMWF also shows passage
of a weak shortwave on Wednesday which could enhance rain chances
as well. The GFS remains consistent but an outlier in spinning up
an area of probably spurious low pressure from convection over
Central America and lifting it northward into the Gulf. Without
any support from the ECMWF or the European ensembles, and nothing
in NHC's outlook, will stick close to the ECMWF forecast for the
end of the week with an upper-level ridge building in from the
west.
32/Davis
&&
.AVIATION...
00Z TAF Discussion.
Convection remains ongoing near TCL/BHM/EET. This activity will
slowly diminish through the evening but not vanish until after
midnight. Most areas remain VFR outside of thunderstorm areas. The
one wrinkle will be the patchy fog. There will be some development
again tonight. It appears to be very short lived and mainly MVFR.
Sunday will be another warm and unstable day, leading to afternoon
thunderstorm development. Started off with another PROB30 but
will be changed to VCTS or tempo the next time out. Skies mainly
have daytime cumulus, thunder remnants and cirrus. Winds light and
variable to calm overnight and south southwest around 5kts
daytime.
75
&&
.FIRE WEATHER...
Isolated to scattered showers and storms are expected through
Sunday, with the best coverage each afternoon. Cannot rule out at
least isolated coverage during the overnight hours both nights.
Light fog is possible each morning, and most likely will be near
locations that receive rainfall the previous day. RH values remain
above critical values. There are no fire weather concerns at this
time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 69 90 68 89 69 / 30 40 30 40 30
Anniston 71 90 69 89 69 / 20 40 30 40 30
Birmingham 71 91 71 90 71 / 30 40 20 40 30
Tuscaloosa 69 92 70 92 71 / 30 40 20 40 30
Calera 69 89 69 89 70 / 30 40 20 40 30
Auburn 68 88 69 88 70 / 30 40 30 40 30
Montgomery 71 91 71 90 71 / 30 40 20 40 30
Troy 69 90 70 89 70 / 30 40 30 40 30
&&
.BMX WATCHES/WARNINGS/ADVISORIES/...
None.
&&
Hazardous weather outlook, Jun 9, 4:20 AM CST, 13 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
520 AM CDT Sat Jun 9 2018
ALZ011>015-017>050-101330-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
520 AM CDT Sat Jun 9 2018
This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.
.DAY ONE...Outlook through Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management is not
expected at this time.
In the hours before
Special weather statement, Jun 9, 3:30 PM CST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Birmingham AL
430 PM CDT SAT JUN 9 2018
ALZ045-046-048-092200-
Macon AL-Bullock AL-Russell AL-
430 PM CDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BULLOCK...
SOUTHEASTERN MACON AND SOUTHWESTERN RUSSELL COUNTIES UNTIL 500 PM
CDT...
At 429 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hurtsboro, moving east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Tuskegee, Union Springs, Hurtsboro, Midway, Uchee, Guerryton,
Davisville, Warriorstand, Sedgefield, Fort Davis, Creek Stand,
Rutherford, Three Notch and Hatchechubbe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3215 8528 3215 8539 3214 8543 3202 8543
3201 8544 3226 8587 3248 8561 3225 8515
TIME...MOT...LOC 2129Z 288DEG 22KT 3224 8545
75Special weather statement, Jun 9, 3:51 PM CST, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Birmingham AL
451 PM CDT SAT JUN 9 2018
ALZ047-048-092215-
Lee AL-Russell AL-
451 PM CDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEE AND NORTHERN
RUSSELL COUNTIES UNTIL 515 PM CDT...
At 451 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ladonia, or near Smiths, moving south at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Phenix City, Smiths, Smiths Station, Russell County Sports Complex,
Seale, Ladonia, Bibb City, Monterey Heights, Uchee Creek, Fort
Mitchell, Ladonia Sports Complex, Marvyn, Fort Mitchell Activity
Center, Phenix Drag Strip and Parkmanville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3225 8516 3239 8544 3242 8543 3258 8506
3252 8501 3249 8499 3246 8500 3244 8497
3242 8496 3241 8498 3239 8497 3238 8499
3238 8497 3237 8499 3236 8498 3233 8501
3230 8494 3228 8492
TIME...MOT...LOC 2151Z 000DEG 10KT 3248 8510
75Special weather statement, Jun 9, 4:18 PM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Birmingham AL
518 PM CDT SAT JUN 9 2018
ALZ046-049-050-092245-
Pike AL-Bullock AL-Barbour AL-
518 PM CDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIKE...SOUTHERN
BULLOCK AND WEST CENTRAL BARBOUR COUNTIES UNTIL 545 PM CDT...
At 518 PM CDT, Doppler radar was tracking a strong thunderstorm over
Boot Hill, or 13 miles southwest of Midway, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Clayton, Louisville, Banks, Pickett, Gaino, Barbour County Public
Lake Dam, Linwood, Boot Hill, Tanyard, Millers Ford, Clayton
Municipal Airport, Monticello, Perote, Josie, Sandfield and Mount
Andrew.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3175 8586 3200 8587 3201 8536 3174 8533
TIME...MOT...LOC 2218Z 275DEG 18KT 3190 8561
75
Special weather statement, Jun 9, 4:33 PM CST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Birmingham AL
533 PM CDT SAT JUN 9 2018
ALZ034-092300-
Bibb AL-
533 PM CDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIBB COUNTY UNTIL
600 PM CDT...
At 533 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ashby, or near Montevallo. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Brierfield Ironworks Park, Ashby, Trio and Six Mile.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3314 8708 3314 8697 3310 8697 3310 8695
3308 8695 3308 8693 3306 8693 3305 8688
3293 8688 3287 8703
TIME...MOT...LOC 2233Z 080DEG 2KT 3303 8692
75Special weather statement, Jun 9, 6:05 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Birmingham AL
705 PM CDT SAT JUN 9 2018
ALZ040-042-100030-
Lowndes AL-Dallas AL-
705 PM CDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOWNDES AND DALLAS
COUNTIES UNTIL 730 PM CDT...
At 704 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dallas Lake, or 14 miles south of Selmont-West Selmont, moving
southeast at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Selma, Valley Grande, Selmont-West Selmont, Orrville, Benton, Bogue
Chitto, Gardner Island, Tyler, Old Cahaba Park, Dannelly Reservoir,
Dallas County Horse Arena, Belknap, Paul M Grist State Park, Dallas
Lake, Memorial Stadium, Marion Junction, Burnsville, Potter Station,
Carlowville and Safford.
LAT...LON 3200 8686 3205 8686 3205 8718 3208 8719
3212 8726 3214 8725 3215 8728 3220 8732
3220 8737 3239 8742 3248 8742 3249 8711
3254 8708 3257 8708 3260 8704 3266 8703
3266 8692 3254 8691 3246 8686 3200 8673
TIME...MOT...LOC 0004Z 313DEG 8KT 3218 8708
75Special weather statement, Jun 9, 6:07 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Birmingham AL
707 PM CDT SAT JUN 9 2018
ALZ024-025-100030-
Jefferson AL-Shelby AL-
707 PM CDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SHELBY AND SOUTH
CENTRAL JEFFERSON COUNTIES UNTIL 730 PM CDT...
At 707 PM CDT, Doppler radar was tracking a strong thunderstorm over
southwestern Birmingham, moving south at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Southwestern Birmingham, Hoover, Vestavia Hills, Alabaster, Bessemer,
Homewood, Pelham, Helena, Hueytown, Fairfield, Pleasant Grove,
Midfield, Brighton, Indian Springs Village, Lipscomb, North Johns,
Bluff Park, Oak Mountain Amphitheater, Samford University and Splash
Adventure.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3348 8678 3325 8675 3324 8703 3325 8703
3325 8706 3328 8707 3328 8709 3329 8709
3329 8712 3331 8714 3349 8713
TIME...MOT...LOC 0007Z 000DEG 6KT 3341 8689
75